Alert archive / Illinois / Frost Advisories in 2012
Frost Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this frost advisory at Oct 7, 2012, 2:31 AM CDT for 4 states. It took effect at Oct 8, 2012, 2:00 AM CDT. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 2:31 AM CDT (07:31 UTC)
- In effect from
- Oct 8, 2012, 2:00 AM CDT
- Expired
- Oct 8, 2012, 2:43 AM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
All 49 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Carlisle County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWUS73 KPAH 070731 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 231 AM CDT SUN OCT 7 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ004-005-007-010-014-015- 018>020-MOZ076-086-087-100-107>111-072015- /O.NEW.KPAH.FR.Y.0002.121008T0700Z-121008T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY- WEBSTER-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...WICKLIFFE...PADUCAH... SMITHLAND...MARION...MORGANFIELD...DIXON...HENDERSON... OWENSBORO...CALHOUN...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU... PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD... SIKESTON 231 AM CDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST ADVISORY FOR SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * EVENT...AREAS OF FROST CAN BE EXPECTED LATE TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
605 WWUS73 KPAH 072008 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 308 PM CDT SUN OCT 7 2012 KYZ003-011-013-016-021-MOZ112-081000- /O.EXA.KPAH.FR.Y.0002.121008T0700Z-121008T1300Z/ CARLISLE-LYON-CALDWELL-HOPKINS-MUHLENBERG-MISSISSIPPI- INCLUDING THE CITIES OF...BARDWELL...EDDYVILLE...PRINCETON... MADISONVILLE...GREENVILLE...CHARLESTON 308 PM CDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * EVENT...AREAS OF FROST CAN BE EXPECTED LATE TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE LIKELY. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED OUTDOORS. && $$ ILZ075>078-080>094-INZ081-082-085>088-KYZ004-005-007-010-014-015- 018>020-MOZ076-086-087-100-107>111-081000- /O.CON.KPAH.FR.Y.0002.121008T0700Z-121008T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY- WEBSTER-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...WICKLIFFE...PADUCAH... SMITHLAND...MARION...MORGANFIELD...DIXON...HENDERSON... OWENSBORO...CALHOUN...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU... PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD... SIKESTON 308 PM CDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * EVENT...AREAS OF FROST CAN BE EXPECTED LATE TONIGHT THROUGH EARLY MONDAY MORNING. A WIDESPREAD FROST AND/OR POSSIBLE LIGHT FREEZE MAY TAKE PLACE LATE TONIGHT THROUGH DAWN IN SOME OF THE NORMALLY COLDER LOCATIONS...SUCH AS THE OZARK FOOTHILLS. * IMPACTS...THE FROST OR FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED OUTDOORS. && $$
430 WWUS73 KPAH 080743 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 243 AM CDT MON OCT 8 2012 ILZ075>078-080>091-INZ081-082-085>088-KYZ014-015-018>020-MOZ076- 086-087-100-107-081300- /O.CAN.KPAH.FR.Y.0002.000000T0000Z-121008T1300Z/ /O.NEW.KPAH.FR.Y.0003.121008T0900Z-121008T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY- WEBSTER-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... MORGANFIELD...DIXON...HENDERSON...OWENSBORO...CALHOUN... PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN 243 AM CDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST ADVISORY...WHICH IS NOW IN EFFECT FROM 4 AM TO 8 AM CDT THIS MORNING...FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. * EVENT...AREAS OF FROST WILL BE POSSIBLE EARLY THIS MORNING. * IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ILZ092>094-KYZ003>005-007-010-011-013-016-021-MOZ108>112-080845- /O.CAN.KPAH.FR.Y.0002.000000T0000Z-121008T1300Z/ ALEXANDER-PULASKI-MASSAC-CARLISLE-BALLARD-MCCRACKEN-LIVINGSTON- CRITTENDEN-LYON-CALDWELL-HOPKINS-MUHLENBERG-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI- INCLUDING THE CITIES OF...CAIRO...MOUND CITY...METROPOLIS... BARDWELL...WICKLIFFE...PADUCAH...SMITHLAND...MARION...EDDYVILLE... PRINCETON...MADISONVILLE...GREENVILLE...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON 243 AM CDT MON OCT 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE FROST ADVISORY FOR PORTIONS OF SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND WESTERN KENTUCKY. PERSISTENT CLOUD COVER AND LOW TEMPERATURES IN THE UPPER 30S TO LOWER 40S WILL LIKELY PREVENT FROST FORMATION MOST AREAS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:27 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 7, 2:27 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
227 AM CDT SUN OCT 7 2012
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 227 AM CDT SUN OCT 7 2012
EARLY THIS MORNING...LIGHT RAIN SEEN ON RADAR OVER SW KENTUCKY.
YESTERDAYS MODELS WERE SOMEWHAT OVERDONE ON THE RAIN...AS THE
DRY LOW LEVEL AIR HAS WON OUT FOR THE MOST PART. WILL HAVE WHAT IS
LEFT OF ANY LIGHT RAIN ACTIVITY OUT OF THE AREA BY 12Z. TEMPS ARE
NOT FALLING AS FAST AS INHERITED FORECAST...SO ADJUSTED THEM
ACCORDINGLY. MAIN CHALLENGE IN THE SHORT TERM...IS WITH FROST
POTENTIAL TONIGHT.
TODAY SHOULD BE A QUIET DAY AS HIGH PRESSURE CONTINUES TO BUILD
INTO THE AREA. MAY TAKE A LITTLE TIME TO CLEAR OUT...AS THE H5
S/WV IS STILL SEEN MOVING SOUTHEAST FROM IOWA AND NRN MISSOURI
AND NE KANSAS. WILL CARRY DECREASING CLOUDS THROUGH THE MORNING.
SEVERAL THINGS COMPLICATE HAVING A HIGH CONFIDENCE IN WIDESPREAD
FROST ALL COUNTIES TONIGHT. AT 00Z...ANOTHER H5 S/WV OVER KANSAS
WILL REACH THE MID MISSISSIPPI VALLEY REGION BY 12Z MON. A
CONSIDERABLE AMOUNT OF HIGH CLOUD COVER WILL MOVE ACROSS THE SRN
1/2 OF THE AREA ESPECIALLY PRIOR TO MIDNIGHT. FROM 09Z-12Z IS
WHEN THE BULK OF THE HIGH CLOUD COVER SHOULD MOVE OUT. THEREFORE
AM INCLINED BASED ON CONFIDENCE AND LOW TEMP FORECAST...TO GO
PATCHY FOR NOW ACROSS THE SRN/SE 1/4 OF THE AREA. FARTHER NORTH
WHERE CLOUDS WILL BE LESS PREDOMINANT...WITH AN EARLIER DEPARTURE
MEANS WILL CARRY AREAS OF FROST. LOCAL TOOL MODELED FOR FROST
OUTPUT YIELDS AREAS GIVEN FORECAST RH...T/TD SPREADS YIELDED
IN THE GRIDS. IT IS IN THIS AREA WE WILL GO AHEAD WITH A FROST
ADVISORY. BASICALLY THE NRN 3/4 OF THE AREA.
MONDAY THROUGH TUESDAY WILL BE DRY...WITH A MODERATION IN TEMPS.
HIGH PRESSURE WILL MOVE OFF TO THE EAST.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 227 AM CDT SUN OCT 7 2012
A SERIES OF FRONTAL PASSAGES WILL OCCUR DURING THE LONG TERM
PERIOD...KEEPING A RATHER PROLONGED PERIOD OF RAIN CHANCES IN THE
FORECAST.
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA ON TUESDAY
NIGHT...BRINGING A CHANCE OF SHOWERS. ISOLATED THUNDER CANNOT BE
RULED OUT...BUT ELEVATED INSTABILITY APPEARS TOO LOW TO INTRODUCE
THUNDER INTO THE FORECAST AT THIS TIME.
HIGH PRESSURE WILL PROGRESS RATHER QUICKLY ACROSS THE FORECAST AREA
ON WEDNESDAY NIGHT...BRINGING DRY AND COOL CONDITIONS. THE FAST
MOVING HIGH WILL ALREADY BE EAST OF OUR REGION THURSDAY...ALLOWING
FOR A SLIGHT WARM UP.
ON THURSDAY NIGHT...ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS OUR
REGION. THIS COLD FRONT WILL STALL JUST SOUTH OF THE FORECAST
AREA...KEEPING CHANCES OF RAIN IN THE FORECAST FROM THURSDAY NIGHT
INTO FRIDAY. THE HIGHEST CHANCES ON FRIDAY WILL BE ACROSS THE
SOUTHERN COUNTIES. GFS SHOWALTER INDICES FALL TO ZERO TO MINUS 4
AHEAD OF THIS FRONT...SO CONTINUED MENTION OF THUNDER WITH THIS
FRONT.
THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND
SATURDAY. THE FORECAST AREA WILL BE IN THE WARM SECTOR OF A RATHER
IMPRESSIVE STORM SYSTEM OVER THE PLAINS SATURDAY. RAIN CHANCES WILL
CONTINUE WITH THE FRONT AS IT TRANSITS BACK NORTH.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 227 AM CDT SUN OCT 7 2012
MID CLOUDS WILL MOVE OUT OF THE AREA THIS MORNING. WINDS WILL BE NNW
UP TO 10 KTS. HIGH CLOUDS POSSIBLE LATE TODAY AND 1ST HALF OF
TONIGHT BEFORE MOVING OUT. WINDS TONIGHT NEAR CALM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR ILZ075>078-
080>094.
MO...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR MOZ076-086-087-
100-107>111.
IN...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR INZ081-082-
085>088.
KY...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR KYZ004-005-007-
010-014-015-018>020.
&&Hazardous weather outlook, Oct 6, 2:41 AM CDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 241 AM CDT SAT OCT 6 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 241 AM CDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Illinois, 2012Frost Advisories in Kentucky, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.